Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 10, 2018, 8:42 PM CST for 6 counties in Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2018, 8:42 PM CST (02:42 UTC)
- Expired
- Mar 10, 2018, 9:30 PM CST
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Cleveland County, AR, Desha County, AR, Drew County, AR, Grant County, AR, Jefferson County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 116 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:43 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted.
785
WUUS54 KLZK 110242
SVRLZK
ARC025-041-043-053-069-079-110330-
/O.NEW.KLZK.SV.W.0039.180311T0242Z-180311T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
842 PM CST SAT MAR 10 2018
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Cleveland County in southeastern Arkansas...
Northwestern Desha County in southeastern Arkansas...
Southeastern Grant County in central Arkansas...
Northeastern Drew County in southeastern Arkansas...
Western Jefferson County in southeastern Arkansas...
Lincoln County in southeastern Arkansas...
* Until 930 PM CST
* At 841 PM CST, severe thunderstorms were located along a line
extending from near Lamont to near White Hall to near Linwood,
moving southeast at 30 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Pine Bluff... Dumas...
Star City... White Hall...
Gould... Grady...
Mitchellville... Watson...
Winchester... Whitefield...
Woodville... Douglas...
Nebo... Feenyville...
Lamont... Cottondale...
Omega... Linwood...
Cane Creek State Park... Pine Bluff Arsenal...
These storms have had a hisory of producing damaging hail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3390 9124 3370 9162 3416 9247 3442 9208
3400 9141 3398 9139 3398 9137 3397 9135
3396 9136 3395 9135 3396 9133
TIME...MOT...LOC 0241Z 315DEG 26KT 3415 9228 3429 9213 3411 9184
HAIL...1.75IN
WIND...<50MPH
$$
622 follow-up statements
736
WWUS54 KLZK 110302
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
902 PM CST SAT MAR 10 2018
ARC053-110311-
/O.CAN.KLZK.SV.W.0039.000000T0000Z-180311T0330Z/
Grant AR-
902 PM CST SAT MAR 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CST for
southeastern Arkansas.
LAT...LON 3390 9124 3370 9162 3406 9229 3406 9223
3413 9223 3434 9195 3398 9139 3397 9135
3396 9136 3395 9135 3396 9133
TIME...MOT...LOC 0301Z 308DEG 28KT 3406 9217 3420 9197 3402 9166
$$
ARC025-041-043-069-079-110330-
/O.CON.KLZK.SV.W.0039.000000T0000Z-180311T0330Z/
Cleveland AR-Desha AR-Drew AR-Jefferson AR-Lincoln AR-
902 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHEASTERN CLEVELAND...WEST CENTRAL DESHA...NORTHEASTERN
DREW...SOUTHWESTERN JEFFERSON AND LINCOLN COUNTIES...
At 901 PM CST, severe thunderstorms were located along a line
extending from Kedron to near Pine Bluff to near Grady, moving
southeast at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Pine Bluff... Dumas...
Star City... Gould...
Grady... Mitchellville...
Watson... Winchester...
Whitefield... Woodville...
Douglas... Nebo...
Feenyville... Cottondale...
Omega... Linwood...
Cane Creek State Park... Madding...
Mills... Kedron...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3390 9124 3370 9162 3406 9229 3406 9223
3413 9223 3434 9195 3398 9139 3397 9135
3396 9136 3395 9135 3396 9133
TIME...MOT...LOC 0301Z 308DEG 28KT 3406 9217 3420 9197 3402 9166
HAIL...1.25IN
WIND...<50MPH
$$
62375
WWUS54 KLZK 110317
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
917 PM CST SAT MAR 10 2018
ARC025-041-043-069-079-110330-
/O.CON.KLZK.SV.W.0039.000000T0000Z-180311T0330Z/
Cleveland AR-Desha AR-Drew AR-Jefferson AR-Lincoln AR-
917 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHEASTERN CLEVELAND...WEST CENTRAL DESHA...NORTHEASTERN
DREW...SOUTH CENTRAL JEFFERSON AND LINCOLN COUNTIES...
At 917 PM CST, severe thunderstorms were located along a line
extending from 6 miles southeast of Kedron to near Linwood to near
Gould, moving east at 35 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Dumas... Star City...
Gould... Grady...
Mitchellville... Watson...
Winchester... Nebo...
Feenyville... Whitefield...
Omega... Linwood...
Cane Creek State Park... Mills...
Woodville... Douglas...
Garrett Bridge... Tarry...
Gourd... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3390 9124 3370 9162 3400 9218 3414 9199
3418 9170 3398 9139 3397 9135 3396 9136
3395 9135 3396 9133
TIME...MOT...LOC 0317Z 270DEG 30KT 3399 9205 3413 9183 3398 9152
HAIL...1.50IN
WIND...<50MPH
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:52 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 10, 6:52 PM CST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 652 PM CST Sat Mar 10 2018 .AVIATION...11/00Z TAF CYCLE Convection wl cont to expand in coverage and track SEWD acrs central and eventually SE AR later this evening. Large hail and gusty winds possible with the stronger storms. VFR conds this evening, wl eventually bcm MVFR overnight. Expect lower conds in heavier storms. Improving conds expected later Sun as a front moves thru and NW winds incrs to arnd 10 kts, with gusts of 15 to 20 kts. /44/ && .PREV DISCUSSION...(ISSUED 301 PM CST Sat Mar 10 2018) SHORT TERM...Today Through Monday The main concern for the short term is obviously the chance for severe weather this evening and overnight. Regional radar imagery shows some convection has initiated in western Arkansas and back into eastern Oklahoma this afternoon. The Arkansas convection is likely aided by orographic lift as low level flow is perpendicular to the Ouachitas, while the Oklahoma convection has sprouted up on the leading edge of upper height falls and low level moisture flux. This is also colocated with the steepest model forecast mid-level lapse rates. With time the OK convection will propagate east-southeastward through Arkansas, generally paralleling the I-40 corridor to the south to the Little Rock metro, and further southeast towards Pine Bluff, etc. Storms should be more isolated in nature early on, but will coalesce into a linear storm mode as convection spreads southeast through the evening and overnight hours. Initially the threat is expected to be large hail, primarily for areas in SPC's slight risk area in Arkansas west of Russellville or thereabouts. Sufficient CAPE through the hail growth region coupled with strong mid-level lapse rates will support severe sized hail. As the evening wears on and storms transitions to a more linear mode, the wind threat will become more prominent. The tornado threat for this event is pretty low, albeit it not zero. High-res CAMs suggest that convection/rainfall will clear out of the forecast area pretty quickly late tonight. However other models hold on to precip chances through mid-Sunday morning as the upper low driving this system swings through southern Missouri and northeast Arkansas. Trended more towards that solution but would not be surprised to see very little rain after about 3am-5am Sunday morning. Rather tranquil weather will round out the short term after rainfall clears the area Sunday morning. LONG TERM...Monday Night Through Saturday At the beginning of the period, longwave pattern will still be fairly amplified with a cutoff low centered over the northern Great Lakes region and a ridge centered over the western conus. At the surface, cool high pressure will be predominant, with northerly winds keeping temperatures below seasonal averages. Mid to late week, the upper flow will become more zonal. At the surface, a Pacific cold front will approach the region. Rain chances will return to the forecast by Friday as the front slows down, upper flow gradually shifts to the southwest, and several upper level impulses move through and interact with the boundary. Temperatures will warm back above average as the surface flow shifts around to the south late in the week. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous weather outlook, Mar 10, 3:34 PM CST, 5 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 334 PM CST Sat Mar 10 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 334 PM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Rest of This Afternoon and Tonight Isolated strong to severe storms are possible through the overnight hours, primarily over central and southern Arkansas. The main threats will be strong winds and damaging hail. Locally heavy rain will also be possible. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Subfreezing temperatures are in the forecast, mainly across northern and west-central Arkansas the first half of next week. Sheltered valley areas will be most susceptible to seeing a freeze. .Spotter Information Statement... Spotter activation may be needed this evening. Severe storm reports are requested. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44
In the hours before
Local storm report, Mar 10, 8:17 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL WATSON CHAPEL 34.19N 92.07W
03/10/2018 E1.75 INCH JEFFERSON AR FIRE DEPT/RESCUE
&&
EVENT NUMBER LZK201800015
44Special weather statement, Mar 10, 8:23 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
823 PM CST SAT MAR 10 2018
ARZ043-054>056-110245-
Hot Spring-Grant-Saline-Jefferson-
823 PM CST SAT MAR 10 2018
...A STRONG THUNDERSTORM WILL AFFECT GRANT...SOUTHWESTERN
JEFFERSON...SOUTHEASTERN SALINE AND EAST CENTRAL HOT SPRING
COUNTIES...
At 821 PM CST, strong thunderstorms were located in Grant County,
moving east at 35 mph.
Nickel size hail is possible with these storms.
Locations impacted include...
Sheridan, Tull, Prattsville, Poyen, Lamont, Cane Creek, Jenkins Ferry
State Park, Dogwood, East End, Sulphur Springs, Belfast, Ain, Cross
Roads in Grant County, Fenter, Sardis, Jefferson, Slabtown, Prague,
Buie and Ico.
LAT...LON 3436 9275 3455 9240 3439 9215 3425 9217
3420 9211 3406 9223 3406 9230
TIME...MOT...LOC 0221Z 287DEG 30KT 3420 9238
CrossLocal storm report, Mar 10, 8:26 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 WNW HARRIS BRAKE 34.98N 92.80W
03/10/2018 PERRY AR EMERGENCY MNGR
LARGE TREE BLOWN DOWN... BLOCKING THE INTERSECTION OF
HIGHWAY 9 AND 300.
&&
EVENT NUMBER LZK201800016
44Local storm report, Mar 10, 8:26 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 1 WNW HARRIS BRAKE 34.98N 92.80W
03/10/2018 PERRY AR EMERGENCY MNGR
LARGE TREE BLOWN DOWN... BLOCKING THE INTERSECTION OF
HIGHWAY 9 AND 300.
&&
EVENT NUMBER LZK201800016
44Local storm report, Mar 10, 8:28 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
828 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL TULL 34.45N 92.58W
03/10/2018 E1.75 INCH GRANT AR PUBLIC
&&
EVENT NUMBER LZK201800017
44Special weather statement, Mar 10, 8:35 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
835 PM CST SAT MAR 10 2018
ARZ064-065-069-110300-
Drew-Lincoln-Desha-
835 PM CST SAT MAR 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DESHA...
NORTHEASTERN DREW AND SOUTHEASTERN LINCOLN COUNTIES...
At 835 PM CST, a strong thunderstorm was located 9 miles southwest of
Mills, or 11 miles west of Dumas, moving east at 15 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Dumas, Mitchellville, Winchester, Omega, Mills, Garrett Bridge,
Pendleton, Gourd, Calhoun, Florence, Tyro, Rose Hill, Reedville,
Yukon, Garnett, Coleman, Pickens in Desha County and Avery.
LAT...LON 3371 9176 3388 9184 3402 9143 3402 9142
3400 9140 3399 9140 3398 9138 3376 9136
TIME...MOT...LOC 0235Z 249DEG 13KT 3383 9168
CrossThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:11 PM CST | Special Weather Statement | LZK | Faulkner | 34 min |
| Mar 10, 6:17 PM CST | Severe Thunderstorm Warning | LZK | Conway, Garland, Perry, Saline, Yell | 43 min |
| Mar 10, 6:41 PM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 49 min |
| Mar 10, 6:52 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline | 53 min |
| Mar 10, 7:08 PM CST | Special Weather Statement | LZK | Pulaski | 52 min |
| Mar 10, 7:24 PM CST | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Jefferson, Lonoke, Pulaski and 1 more | 51 min |
| Mar 10, 7:31 PM CST | Special Weather Statement | LZK | Faulkner | 29 min |
| Mar 10, 7:34 PM CST | Special Weather Statement | LZK | Desha | 26 min |
| Mar 10, 7:38 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 37 min |
| Mar 10, 7:39 PM CST | Special Weather Statement | LZK | Cleveland | 36 min |
| Mar 10, 8:00 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 45 min |
| Mar 10, 8:01 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 44 min |
| Mar 10, 8:06 PM CST | Special Weather Statement | LZK | Desha | 39 min |
| Mar 10, 8:11 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 32 min |
| Mar 10, 8:15 PM CST | Severe Thunderstorm Warning | LZK | Desha | 45 min |
| Mar 10, 8:23 PM CST | Special Weather Statement | LZK | Grant | 22 min |
| Mar 10, 8:35 PM CST | Special Weather Statement | LZK | Lincoln | 25 min |
| Mar 10, 8:50 PM CST | Special Weather Statement | LZK | Monroe | 25 min |
| Mar 10, 8:59 PM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 46 min |
| Mar 10, 9:06 PM CST | Special Weather Statement | LZK | Johnson, Pope | 39 min |
| Mar 10, 9:15 PM CST | Special Weather Statement | LZK | Arkansas | 45 min |
| Mar 10, 9:25 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Drew, Lincoln | 50 min |
| Mar 10, 9:27 PM CST | Special Weather Statement | LZK | Desha | 48 min |
| Mar 10, 9:44 PM CST | Special Weather Statement | LZK | Conway, Faulkner, Logan | 46 min |
| Mar 10, 10:07 PM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 38 min |
| Mar 10, 10:29 PM CST | Special Weather Statement | LZK | Logan, Perry, Pulaski, Yell | 46 min |
| Mar 10, 10:30 PM CST | Special Weather Statement | LZK | Dallas | 45 min |
| Mar 10, 10:38 PM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 52 min |
| Mar 10, 11:29 PM CST | Special Weather Statement | LZK | Jefferson, Pulaski | 46 min |
| Mar 11, 12:01 AM CST | Special Weather Statement | LZK | Bradley, Drew | 44 min |
| Mar 11, 12:12 AM CST | Special Weather Statement | LZK | Jefferson | 33 min |
| Mar 11, 12:39 AM CST | Special Weather Statement | LZK | Arkansas | 36 min |
| Mar 11, 12:41 AM CST | Special Weather Statement | LZK | Bradley, Calhoun | 49 min |
| Mar 11, 12:44 AM CST | Severe Thunderstorm Warning | LZK | Bradley | 31 min |
| Mar 11, 1:23 AM CST | Special Weather Statement | LZK | Bradley, Calhoun | 37 min |
| Mar 11, 1:56 AM CST | Special Weather Statement | LZK | Calhoun | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.